Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 133, NWS Morristown, TN

June 14, 2005Knox County, Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2005, 9:08 PM EDT for Knox County, Union County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2005, 9:08 PM EDT (01:08 UTC)
Expired
Jun 14, 2005, 10:00 PM EDT
In force
52 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Knox County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:00 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 7:00 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT TUE JUN 14 2005

.DISCUSSION...STRONG RADIATIONAL HEATING EARLIER THIS AFTERNOON
COMBINED WITH LOW LEVEL MOISTURE HAS ALLOW THE AIR MASS TO BECOME
MODERATELY UNSTABLE THIS EVENING.  RADAR INDICATES A LINE OF
THUNDERSTORMS...KICKED OFF FROM AN APPROACHING COLD FRONT...HAS
MOVED INTO THE NORTHERN PORTION OF THE MRX CWA.  THE STRONGEST OF
THESE STORMS HAS THE POTENTIAL OF SMALL HAIL AND STRONG GUSTY
WINDS.  THE STORMS SHOULD WEAK WITH SUNSET.  THE FRONT SHOULD MOVE
THROUGH AROUND 06Z TO 09Z TONIGHT.  BEHIND THE FRONT...A DRY...MORE
STABLE AIR MASS WILL MOVE IN WITH SLIGHTLY COOLER AIR SLOWLY
FILTERING IN FOR THURSDAY AND FRIDAY.  ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE LATE EVENING TO REMOVE EVENING/MIDNIGHT
WORDING.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  91  64  87 /  40  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  89  62  84 /  40  10  10  10
OAK RIDGE, TN                       67  89  62  84 /  40  10  10  10
TRI CITIES AIRPORT, TN              65  87  59  79 /  40  10  20  10

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

MJB
Hazardous weather outlook, Jun 14, 4:50 AM EDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 AM EDT TUE JUN 14 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-151100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
450 AM EDT (350 AM CDT) TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND
EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY
WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW
FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE
MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST
WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY
PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF
SOME OF THE STORMS REACH SEVERE LIMITS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TD

In the hours before

Special weather statement, Jun 14, 6:10 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
610 PM EDT TUE JUN 14 2005

TNZ012-142300-
SCOTT TN-
610 PM EDT TUE JUN 14 2005

...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY
THROUGH 7 PM...

STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY
THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL
HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR
FLOODING OF SMALL STREAMS AND STREETS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

DMG
Special weather statement, Jun 14, 6:45 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT TUE JUN 14 2005

TNZ013-142330-
CAMPBELL-
645 PM EDT TUE JUN 14 2005

...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT NORTHERN
CAMPBELL COUNTY THROUGH 730 PM...

STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS NORTHERN CAMPBELL
COUNTY THROUGH 730 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35
MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE
SOME MINOR FLOODING OF SMALL STREAMS AND STREETS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS WEATHER SITUATION.

DMG
Local storm report, Jun 14, 8:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
06/14/2005                   SCOTT              TN   PUBLIC

            TREE DOWN AND CAR MOVED BY WIND IN NORTH ONEIDA. PUBLIC
            REPORT.

0745 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
06/14/2005                   SCOTT              TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN COUNTY WIDE. REPORTED BY
            SHERIFFS OFFICE.

0755 PM     TSTM WND DMG     HARROGATE-SHAWANEE      36.58N 83.64W
06/14/2005                   CLAIBORNE          TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN THE HARROGATE AREA.
            REPORTED BY A DEPUTY SHERIFF.

0830 PM     HAIL             LONE MOUNTAIN           36.39N 83.59W
06/14/2005  0.75 INCH        CLAIBORNE          TN   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL IN LONE MOUNTAIN. REPORTED BY 911
            DISPATCH.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:16 PM EDTSevere Thunderstorm WarningMRXScott44 min
Jun 14, 8:25 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger50 min
Jun 14, 8:28 PM EDTSevere Thunderstorm WarningMRXHawkins47 min
Jun 14, 8:38 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell53 min
Jun 14, 8:57 PM EDTSevere Thunderstorm WarningMRXRoane33 min
Jun 14, 10:22 PM EDTSevere Thunderstorm WarningMRXRoane31 min
Jun 14, 8:32 PM EDTSevere Thunderstorm WarningMRXWise, City of Norton43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.